Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 32, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at May 22, 2013, 6:14 PM EDT for Cayuga County, Oswego County, New York. It was in force for 61 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2013, 6:14 PM EDT (22:14 UTC)
- Expired
- May 22, 2013, 7:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Cayuga County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 74 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:35 PM EDT | HAIL 0.5 | Fulton, NY | HAIL LASTED 5 MINUTES. |
| May 22, 6:35 PM EDT | HAIL 0.75 | Fulton, NY | |
| May 22, 6:40 PM EDT | HAIL 0.88 | Palermo, NY | |
| May 22, 7:00 PM EDT | HAIL 0.75 | Central Square, NY | |
| May 22, 7:03 PM EDT | HAIL 0.88 | 1 N Central Square, NY | |
| May 22, 7:07 PM EDT | HAIL 1 | Mallory, NY | RELAYED BY WSYR TV. |
| May 22, 7:15 PM EDT | HAIL 1.25 | Hastings, NY | VIA FACEBOOK WSYR |
| May 22, 7:15 PM EDT | HAIL 1.5 | West Monroe, NY | VIA FACEBOOK WSYR |
| May 22, 7:19 PM EDT | HAIL 1 | 5 Nne Constantia, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS51 KBUF 222214
SVRBUF
NYC011-075-222315-
/O.NEW.KBUF.SV.W.0032.130522T2214Z-130522T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
614 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAYUGA COUNTY IN CENTRAL NEW YORK
SOUTHERN OSWEGO COUNTY IN CENTRAL NEW YORK
THIS ALSO INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 34.
* UNTIL 715 PM EDT
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF CATO...OR 13 MILES SOUTHWEST OF FULTON...AND MOVING
EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
FULTON...
CENTRAL SQUARE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4315 7590 4319 7608 4326 7620 4322 7619
4320 7621 4321 7626 4320 7629 4323 7630
4322 7647 4314 7647 4315 7670 4329 7672
4350 7601 4318 7587 4316 7588
TIME...MOT...LOC 2214Z 249DEG 23KT 4323 7661
$$
SMITH1 follow-up statement
194
WWUS51 KBUF 222242
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
642 PM EDT WED MAY 22 2013
NYC011-222252-
/O.CAN.KBUF.SV.W.0032.000000T0000Z-130522T2315Z/
CAYUGA NY-
642 PM EDT WED MAY 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAYUGA COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4315 7590 4319 7608 4326 7620 4322 7619
4320 7621 4321 7626 4320 7629 4323 7630
4322 7639 4327 7647 4337 7645 4350 7601
4318 7587 4316 7588
TIME...MOT...LOC 2242Z 248DEG 23KT 4329 7636
$$
NYC075-222315-
/O.CON.KBUF.SV.W.0032.000000T0000Z-130522T2315Z/
OSWEGO NY-
642 PM EDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN OSWEGO COUNTY...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FULTON...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
PALERMO...
CENTRAL SQUARE...
PARISH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4315 7590 4319 7608 4326 7620 4322 7619
4320 7621 4321 7626 4320 7629 4323 7630
4322 7639 4327 7647 4337 7645 4350 7601
4318 7587 4316 7588
TIME...MOT...LOC 2242Z 248DEG 23KT 4329 7636
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:01 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 22, 4:01 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 401 PM EDT WED MAY 22 2013 .SYNOPSIS... A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH TONIGHT WITH SHOWERS AND THUNDERSTORMS FORMING. IT WILL TURN COOLER TOMORROW...AND SHOWERS WILL BECOME MORE WIDESPREAD AS A COLD FRONT PASSES THROUGH. A FEW OF THESE SHOWERS MAY LINGER INTO EARLY FRIDAY...BEFORE DRIER AIR SETTLES INTO THE REGION FOR THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... THIS AFTERNOON SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS HAVE BLOSSOMED JUST TO OUR EAST...BUT OVER OUR REGION MAINLY CLEAR SKIES PREVAIL. THIS HAS ALLOWED FOR TEMPERATURES TO RISE A FEW DEGREES WARMER...AND ALSO INCREASED THE AMOUNT OF INSTABILITY. VISIBLE SATELLITE IMAGERY SHOWS A LAKE BREEZE OFF LAKE ERIE AND WITH THIS SOUTHWEST FLOW AREAS ALONG THE IMMEDIATE LAKE SHORE AND THE BUFFALO METRO AREA WILL LIKELY REMAIN DRY THROUGH THE AFTERNOON HOURS. INLAND SOME CU HAS BLOSSOMED THIS AFTERNOON ACROSS WNY AND THE NORTH COUNTRY. WITH THE ADDITIONAL DAYTIME INSTABILITY WE ARE STILL EXPECTING SHOWERS AND THUNDERSTORMS TO BLOSSOM THIS AFTERNOON AND EVENING. THE GREATEST INSTABILITY WITH LI'S OF -7C AND SBCAPE OF 2500+ J/KG IS OVER INTERIOR WNY. THE CU OVER WNY IS FORMING WITHIN THIS AREA OF GREATEST INSTABILITY WILL LIKELY FORM SHOWERS AND THUNDERSTORMS OVER THE FINGER LAKES REGION AND LATER THE EASTERN LAKE ONTARIO REGION...WHERE DEWPOINTS ARE IN THE MID TO UPPER 60S. WILL HIGHLIGHT THE HIGHEST POPS THIS LATE AFTERNOON AND THIS EVENING WITHIN THIS REGION. HOWEVER THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ON LAKE BREEZE AND THUNDERSTORM BOUNDARIES ACROSS THE CWA THROUGH THE EVENING HOURS WHEN ADDITIONAL CONVERGENT LIFT AHEAD OF A 45 KNOT LLJ AND MOISTURE ADVECTION FUELS SHOWERS AND THUNDERSTORMS. WITH THIS...SOME STORMS COULD BECOME SEVERE WITH THE UNIDIRECTIONAL FLOW WITH DAMAGING WINDS AND HAIL THE PRIMARY THREAT. SEVERE THUNDERSTORM WATCH 212 WILL GO THROUGH 11 PM TONIGHT. FOR TONIGHT AS THE LOW LEVEL MOISTURE AND LIFT AHEAD OF THE LLJ CARRIES NORTHWARD EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH THROUGH THE EARLY OVERNIGHT...ESPECIALLY SOUTH OF LAKE ONTARIO. LOWS TONIGHT WILL REMAIN IN THE 60S. FOR TOMORROW AN AREA OF LOW PRESSURE WILL LIFT NORTH OF LAKE ONTARIO AND DRAG A COLD FRONT ACROSS THE WESTERN HALF OF NEW YORK STATE. WHILE INSTABILITY WILL BE LESS TOMORROW ADDITIONAL LIFT ALONG THE COLD FRONT BOUNDARY SHOULD PRODUCE MORE WIDESPREAD SHOWERS. WILL MENTION THUNDER ACROSS THE FINGER LAKES REGION WHERE THE GREATEST INSTABILITY WITHIN THE CWA WILL BE FOUND...WITH SBCAPES AROUND 500 J/KG. SHOWERS WILL LIKELY CONTINUE AFTER THE COLD FRONT PASSAGE WITH THE UPPER LEVEL COOL POOL STILL TO THE WEST. COOLER TOMORROW WITH HIGHS REACHING THE LOWER 70S. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... NORTHERN STREAM TROUGH WILL BE DIGGING SOUTHEAST THROUGH ONTARIO AND THE NORTHERN GREAT LAKES AT THE START OF THE PERIOD. SECONDARY COLD FRONT WILL BE JUST OFF TO OUR WEST THURSDAY EVENING...THEN PASS ACROSS THE AREA THURSDAY NIGHT. WIDESPREAD SHOWER ACTIVITY THURSDAY NIGHT AND EARLY FRIDAY AHEAD OF THE FRONT WILL TAPER OFF BEHIND THE FRONTAL PASSAGE...WITH DRIER AND MUCH COOLER AIR ADVECTING INTO THE REGION...AS A BROAD AND STRONG CANADIAN SURFACE HIGH BUILDS SOUTHWARD THROUGH THE GREAT LAKES AND TOWARD THE EAST COAST. THIS WILL PUT AN END TO THE PRECIPITATION THREAT FOR THE BEGINNING OF THE HOLIDAY WEEKEND. MAINLY CLEAR AND COOL CONDITIONS FOR FRIDAY NIGHT AND SATURDAY. OVERNIGHT LOWS FRIDAY NIGHT FALLING INTO THE MID 30S AND LOWER 40S AND HIGHS SATURDAY IN THE LOWER TO MIDDLE 60S. THE GRADIENT MAY STAY UP ENOUGH FRIDAY NIGHT TO KEEP THE POTENTIAL FOR FROST TO A MINIMUM BUT A FEW LOCATIONS MAY NUDGE TOWARD THE FREEZING MARK. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... COOL CANADIAN HIGH PRESSURE WILL RESIDE OVER THE AREA THROUGH THE PERIOD. THIS WILL RESULT IN A QUIET WEATHER PATTERN WITH NO PRECIPITATION EXPECTED. THE DRY AIRMASS IN PLACE WILL LIKELY RESULT IN A WIDE DIURNAL RANGE IN TEMPERATURES. THE COOLEST PERIOD LOOKS TO BE SUNDAY AND MONDAY WITH OVERNIGHT LOWS FALLING INTO THE MID 30S AND LOWER 40S AND HIGHS IN THE LOWER TO MIDDLE 60S. THESE TEMPERATURES WOULD SUGGEST SOME FROST POTENTIAL ESPECIALLY FOR THE NORMALLY COLDER LOCATIONS OF THE SOUTHERN TIER AND AREAS EAST OF LAKE ONTARIO. IT IS LIKELY THAT HEADLINES WILL BE NEEDED AT SOME POINT DURING THIS PERIOD. A GRADUAL WARMING TREND WILL THEN OCCUR THROUGH MID WEEK AS THE HIGH SHIFT SLIGHTLY TO THE EAST ALLOWING FOR A MORE SOUTHERLY FLOW WITH HIGHS REACHING NORMAL OR SLIGHTLY ABOVE NORMAL BY MID WEEK WITH READINGS IN THE 70S. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION WITH A FEW SHOWERS AND THUNDERSTORMS STARTING TO BLOSSOM ACROSS THE LOWER GENESEE VALLEY. WILL CARRY THUNDERSTORMS ACROSS THE EASTERN LAKE ONTARIO REGION...INCLUDING THE KART TAF FOR THIS LATE EVENING AND EARLY OVERNIGHT...WITH OTHER LOCATIONS JUST CARRY A VICINITY THUNDERSTORM. SOME BRIEF MVFR VSBYS ARE POSSIBLE WITHIN ANY STORM. FOR TONIGHT SHOWERS AND THUNDERSTORMS WILL CARRY NORTHWARD...WITH A LLJ OF 35 TO 40 KNOTS ACROSS THE REGION. WILL CARRY LLWS OVERNIGHT IN THE TAFS. TOMORROW MORNING HOURS WILL LIKELY BE DRY AND OVERCAST WITH SHOWERS BECOMING MORE LIKELY LATER IN MORNING AND EARLY AFTERNOON AS A COLD FRONT NEARS THE REGION. AT THIS TIME THUNDER LOOKS TO BE LIMITED ALONG THE COLD FRONT. OUTLOOK... THURSDAY AFTERNOON...SCATTERED TO NUMEROUS SHOWERS AND POSSIBLY A THUNDERSTORM WITH ASSOCIATED MVFR/IFR...OTHERWISE VFR. THURSDAY NIGHT IFR/MVFR IN SHOWERS. FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. SATURDAY THROUGH MONDAY...VFR. && .MARINE... SHOWERS AND THUNDERSTORMS THIS EVENING WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING. AN AREA OF LOW PRESSURE WILL CROSS JUST TO THE NORTH OF LAKE ONTARIO TOMORROW AND DRAG A COLD FRONT ACROSS THE LAKES ON THURSDAY. COLDER AIR BEHIND THIS FRONTAL BOUNDARY WILL BRING A SLIGHT INCREASE IN WAVES HEIGHTS ON BOTH LAKES...THOUGH WAVES WILL LIKELY REMAIN BELOW 4 FOOT THROUGH THURSDAY NIGHT. SMALL CRAFTS MAY BE NEEDED EARLY FRIDAY WHEN WAVE HEIGHTS PEAK...POSSIBLY AT THE 4 FOOT MARK. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...THOMAS SHORT TERM...TMA LONG TERM...TMA AVIATION...THOMAS MARINE...THOMAS
Hazardous weather outlook, May 22, 4:24 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 424 PM EDT WED MAY 22 2013 NYZ003>008-012>014-019>021-232030- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 424 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 212 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-011-085-232030- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE- 424 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042-062-232030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 424 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-232030- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 424 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-232030- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 424 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 212 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, May 22, 5:22 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
522 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 S HANNIBAL 43.29N 76.58W
05/22/2013 E0.75 INCH OSWEGO NY PUBLIC
&&
EVENT NUMBER BUF1300141
JAMLocal storm report, May 22, 5:28 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
528 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 1 SW HINMANSVILLE 43.24N 76.36W
05/22/2013 E0.75 INCH OSWEGO NY PUBLIC
HAIL LASTED 5 MINUTES. MANY SMALL BRANCHES DOWN.
&&
EVENT NUMBER BUF1300142
JAMLocal storm report, May 22, 5:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
538 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 1 NE HINMANSVILLE 43.26N 76.34W
05/22/2013 E1.00 INCH OSWEGO NY PUBLIC
DIME TO QUARTER SIZE HAIL.
&&
EVENT NUMBER BUF1300143
JAMLocal storm report, May 22, 5:54 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
554 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 2 SSE CENTRAL SQUARE 43.26N 76.13W
05/22/2013 M0.88 INCH OSWEGO NY FACEBOOK
&&
EVENT NUMBER BUF1300144
JAMLocal storm report, May 22, 6:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
609 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL 4 N VICTORY 43.26N 76.65W
05/22/2013 M1.00 INCH CAYUGA NY PUBLIC
DRIVEWAY COMPLETELY COVERED BY HAIL.
&&
EVENT NUMBER BUF1300145
JAMLocal storm report, May 22, 6:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
612 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 4 N VICTORY 43.26N 76.65W
05/22/2013 CAYUGA NY PUBLIC
BROKEN TREE LIMBS AND FLIPPED HEAVY WOODEN FURNITURE
UPSIDE DOWN.
&&
EVENT NUMBER BUF1300146
JAMThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:58 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 62 min |
| May 21, 9:14 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 31 min |
| May 21, 9:35 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 25 min |
| May 21, 10:56 PM EDT | Special Weather Statement | BUF | Lewis | 64 min |
| May 22, 2:19 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 41 min |
| May 22, 2:24 PM EDT | Special Marine Warning | BUF | 66 min | |
| May 22, 3:14 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 61 min |
| May 22, 3:32 PM EDT | Special Marine Warning | BUF | 58 min | |
| May 22, 4:16 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 59 min |
| May 22, 7:09 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 36 min |
| May 22, 7:58 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe, Orleans | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.